Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 121, NWS Memphis, TN

July 26, 20094 counties in Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 26, 2009, 5:35 AM CDT for 4 counties in Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 5:35 AM CDT (10:35 UTC)
Expired
Jul 26, 2009, 8:30 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3763 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 261035
FFWMEG
ARC035-MSC033-093-137-143-TNC047-157-261330-
/O.NEW.KMEG.FF.W.0121.090726T1035Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 830 AM CDT

* AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE WHITEHAVEN...SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS...
  WALLS...LYNCHBURG...LAKE CORMORANT...SIMSBORO...PINCKNEY...
  HORSESHOE LAKE AND EDMONDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042

$$
4 follow-up statements
000 
WGUS74 KMEG 261131
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SUN JUL 26 2009

ARC035-MSC033-093-137-143-TNC047-157-261330-
/O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-FAYETTE TN-
SHELBY TN-
631 AM CDT SUN JUL 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
SOUTHERN SHELBY...SOUTHWESTERN FAYETTE...TATE...NORTHEASTERN
TUNICA...NORTHWESTERN MARSHALL...DESOTO AND SOUTH CENTRAL CRITTENDEN
COUNTIES...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHAVEN...OLIVE BRANCH...HORN LAKE AND HERNANDO. THIS WARNING ALSO
INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042

$$
000 
WGUS74 KMEG 261234
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 AM CDT SUN JUL 26 2009

ARC035-MSC033-093-137-143-TNC047-157-261330-
/O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-DESOTO MS-MARSHALL MS-TUNICA MS-TATE MS-FAYETTE TN-
SHELBY TN-
734 AM CDT SUN JUL 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
SOUTHERN SHELBY...SOUTHWESTERN FAYETTE...TATE...NORTHEASTERN
TUNICA...NORTHWESTERN MARSHALL...DESOTO AND SOUTH CENTRAL CRITTENDEN
COUNTIES...

AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHAVEN...OLIVE BRANCH...HORN LAKE AND HERNANDO. THIS WARNING ALSO
INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3513 9039 3503 8955 3457 8967 3457 9042

$$
000 
WGUS74 KMEG 261300
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 AM CDT SUN JUL 26 2009

ARC035-MSC033-093-TNC047-157-261310-
/O.CAN.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-DESOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-
800 AM CDT SUN JUL 26 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN SHELBY...
SOUTHWESTERN FAYETTE...NORTHWESTERN MARSHALL...DESOTO AND SOUTH
CENTRAL CRITTENDEN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
      3475 9010 3473 9008 3471 9002 3475 8993
      3475 8973 3457 8967

$$

MSC137-143-261330-
/O.CON.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-
800 AM CDT SUN JUL 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR TATE
AND EAST CENTRAL TUNICA COUNTIES...

AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA.  THIS STORM WAS
LOCATED 9 MILES NORTH OF COLDWATER...OR NEAR HERNANDO...MOVING WEST
AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENATOBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
      3475 9010 3473 9008 3471 9002 3475 8993
      3475 8973 3457 8967

$$
000 
WGUS74 KMEG 261320
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT SUN JUL 26 2009

MSC137-143-261331-
/O.EXP.KMEG.FF.W.0121.000000T0000Z-090726T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-
821 AM CDT SUN JUL 26 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT FOR TATE AND
EAST CENTRAL TUNICA COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3457 9042 3474 9020 3473 9020 3474 9018
      3475 9010 3473 9008 3471 9002 3475 8993
      3475 8973 3457 8967

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:58 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 26, 2:58 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 AM CDT SUN JUL 26 2009

.DISCUSSION...
ACTIVE WEATHER OVER NORTHERN PORTIONS OF THE MIDSOUTH EARLY THIS
MORNING. GOES WATER VAPOR IMAGERY SHOWED A STREAMWISE SHORTWAVE
EMBEDDED IN NORTHWEST FLOW DIVING SOUTHEAST THROUGH MO. THE UPPER
FLOW BECOME STRONGLY DIFFLUENT DOWNSTREAM ACROSS THE MIDSOUTH.
STORMS ERUPTED AROUND 05Z OVER NORTHEAST AR IN THE NOSE OF IN
INSTABILITY AXIS EXTENDING UP THE AR DELTA. LOWER TO MID 70S
SURFACE DEWPOINTS PREVAILED IN THIS REGION. ELEVATED INSTABILITY
WAS LIKELY IN EXCESS OF 2500 J/KG... PER SPC MESOANALYSIS.

FOR THE REMAINDER OF THE DAY...EXPECT A COLD FRONT OVER SOUTHERN
MO TO GRADUALLY SETTLE INTO THE MIDSOUTH THROUGH THE AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OUT AHEAD OF FRONT...
ALONG AN ELEVATED PREFRONTAL TROF. BY MID EVENING...EXPECT POST
SHORTWAVE SUBSIDENCE AND SLIGHTLY DRIER LOW LEVEL AIR TO LIMIT
RAIN CHANCES NORTH OF INTERSTATE 40.

MONDAY SHOULD SEE LOW LEVEL RETURN FLOW GRADUALLY STRENGTHEN
OVERTAKING WHAT/S LEFT OF THE STALLED FRONT. EXPECT MONDAY/S
CONVECTION TO BE RELATIVELY UNORGANIZED...GIVEN THE LACK OF ANY
SIGNIFICANT FORCING.

UPPER LEVEL FLOW BECOMES WEST/SOUTHWESTERLY ACROSS THE LOWER MS
RIVER VALLEY TUESDAY INTO WEDNESDAY. A SERIES OF EJECTING SHORTWAVES
WILL TAP INTO DEEP MOISTURE OVER THE MIDSOUTH WEDNESDAY AND THURSDAY.
EXPECT A SIGNIFICANT AMOUNT OF CLOUDS EACH DAY... WHICH WILL
LIKELY LIMIT LOW LEVEL INSTABILITY. WILL CONTINUE WITH 40 TO 50
POPS IN THE MIDWEEK PERIODS.

UPPER HEIGHTS WILL LIKELY BUILD LATE IN THE WEEK...BUT THE MIDSOUTH
SHOULD STILL REMAIN NEAR THE PERIPHERY OF FASTER NORTHWESTERLY FLOW.
CONVECTIVE INHIBITION WILL REMAIN LIMITED...WITH SURFACE DEWPOINTS
IN THE LOWER 70S...TEMPS NEAR 90...AND THE LIKELY PASSAGE OF
SHORTWAVES ALONG THE PERIPHERY OF THE UPPER RIDGE.

PWB

&&

.AVIATION...
06Z TAF CYCLE

MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD. HOWEVER...
LOWER CEILINGS/VISIBILITIES ARE POSSIBLE IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A WEAK COLD FRONT
APPROACHING FROM THE NORTH. THE FRONT IS EXPECTED TO MOVE THROUGH
KJBR AROUND 14Z...THEN STALL NEAR KMEM AND KMKL. CONFIDENCE IN
TIMING SHRA / TSRA IS NOT HIGH ENOUGH TO ALLOW MENTIONING ANYMORE
THAN VCSH / VCTS IN THE TAFS FOR NOW. SW 5-10 KTS WINDS WILL TURN TO
THE WNW-NW WITH FRONTAL PASSAGE.

JCL/KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  90  71  90  73 /  50  20  20  10
MKL  86  66  89  66 /  50  20  20  10
JBR  88  68  89  70 /  20  10  20  10
TUP  88  69  90  69 /  50  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 26, 3:13 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT SUN JUL 26 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 AM CDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EARLY THIS
MORNING... OVER NORTHEAST ARKANSAS AND WEST TENNESSEE. BY
MIDMORNING... THE SLIGHT RISK WILL SHIFT TO AREAS TO THE SOUTH OF
INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREATS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF
THIS WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE...AND A FEW
STORMS MAY REACH SEVERE LIMITS. THERE WILL BE A POTENTIAL FOR
LOCALLY HEAVY RAINFALL...ESPECIALLY DURING THE MIDWEEK PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...SOUTH OF A WALNUT
RIDGE ARKANSAS TO PARIS TENNESSEE LINE.

PWB

In the hours before

Special weather statement, Jul 26, 12:16 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT SUN JUL 26 2009

ARZ009-018-MOZ113-260600-
CLAY AR-GREENE AR-DUNKLIN MO-
1216 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF MCDOUGAL TO 4 MILES
NORTH OF DELAPLAINE AT 1216 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE...
PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:01 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT SUN JUL 26 2009

ARZ009-MOZ113-115-260645-
CLAY AR-DUNKLIN MO-PEMISCOT MO-
101 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF PIGGOTT AT 101 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...HAYTI...KENNETT AND PIGGOTT...SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jul 26, 1:41 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 AM CDT SUN JUL 26 2009

ARZ018-026-028-260730-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-
141 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BROOKLAND AT 141 AM CDT...MOVING EAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING
LOCATIONS NEAR BROOKLAND...LAKE CITY...LEACHVILLE AND MONETTE...
SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 26, 2:24 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      CARUTHERSVILLE          36.18N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            MINOR ROAD FLOODING

&&

RJO
Local storm report, Jul 26, 2:59 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      CARUTHERSVILLE          36.18N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            MINOR ROAD FLOODING

0255 AM     TSTM WND DMG     2 S CARUTHERSVILLE      36.15N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.

&&

RJO
Local storm report, Jul 26, 4:01 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      CARUTHERSVILLE          36.18N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            MINOR ROAD FLOODING

0255 AM     TSTM WND DMG     2 S CARUTHERSVILLE      36.15N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.

0355 AM     HAIL             10 SE DYERSBURG         35.94N 89.25W
07/26/2009  M1.75 INCH       DYER               TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED NEAR TIGRETT

&&

RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:04 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica56 min
Jul 26, 6:06 AM CDTAreal Flood AdvisoryMEGPanola, Quitman, Tunica3 hr
Jul 26, 6:44 AM CDTAreal Flood AdvisoryMEGMarshall2 hr
Jul 26, 6:49 AM CDTFlash Flood WarningMEGPanola, Quitman, Tate3 hr
Jul 26, 6:50 AM CDTSevere Thunderstorm WarningMEGDeSoto40 min
Jul 26, 6:52 AM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more53 min
Jul 26, 7:03 AM CDTFlash Flood WarningMEGLafayette, Marshall93 min
Jul 26, 7:47 AM CDTFlash Flood WarningMEGPanola, Quitman, Tallahatchie, Yalobusha118 min
Jul 26, 8:41 AM CDTSevere Thunderstorm WarningMEGCoahoma, Tallahatchie49 min
Jul 26, 8:50 AM CDTSevere Thunderstorm WarningMEGTallahatchie25 min
Jul 26, 1:45 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion60 min
Jul 26, 2:00 AM CDTSevere Thunderstorm WarningMEGLake45 min
Jul 26, 2:03 AM CDTFlash Flood WarningMEGDyer, Lake, Obion3 hr
Jul 26, 2:37 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion53 min
Jul 26, 2:49 AM CDTFlash Flood WarningMEGLauderdale3 hr
Jul 26, 3:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton54 min
Jul 26, 3:27 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Madison, Weakley63 min
Jul 26, 3:29 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale46 min
Jul 26, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale26 min
Jul 26, 4:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton60 min
Jul 26, 4:04 AM CDTSevere Thunderstorm WarningMEGCarroll22 min
Jul 26, 4:07 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson78 min
Jul 26, 4:07 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton68 min
Jul 26, 4:18 AM CDTFlash Flood WarningMEGFayette, Shelby, Tipton4 hr
Jul 26, 4:53 AM CDTAreal Flood AdvisoryMEGCarroll, Chester, Crockett, Gibson, Haywood, Henderson and 2 more58 min
Jul 26, 4:55 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton65 min
Jul 26, 6:12 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton48 min
Jul 26, 12:40 AM CDTSevere Thunderstorm WarningMEGClay, Greene35 min
Jul 26, 1:11 AM CDTSevere Thunderstorm WarningMEGClay49 min
Jul 26, 1:27 AM CDTSevere Thunderstorm WarningMEGClay, Greene48 min
Jul 26, 2:02 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi43 min
Jul 26, 2:15 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
Jul 26, 2:22 AM CDTSevere Thunderstorm WarningMEGGreene, Lawrence, Randolph38 min
Jul 26, 2:41 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi64 min
Jul 26, 2:53 AM CDTSevere Thunderstorm WarningMEGGreene, Mississippi43 min
Jul 26, 2:55 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence65 min
Jul 26, 3:44 AM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence90 min
Jul 26, 4:22 AM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett26 min

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.